Non-Drowsy Sudapro Head Cold contains two active substances: ibuprofen and pseudoephedrine hydrochloride.
Ibuprofen belongs to a group of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs).
NSAIDs provide relief by reducing pain and high temperature.
Pseudoephedrine hydrochloride belongs to a group of active substances called vasoconstrictors which act
on the blood vessels in the nose to relieve nasal congestion.
Non-Drowsy Sudapro Head Cold is used for the symptomatic treatment of nasal congestion in head colds
together with headache and/or fever, in adults and adolescents aged 15 years and older.
You should only take this combination product if you have a blocked nose with headache or fever. If you
have only one of these symptoms you should talk to your pharmacist or doctor about using either
ibuprofen or pseudoephedrine by itself.
You must talk to a doctor if symptoms worsen, or if this medicine is required for more than 4 days
(adults) or 3 days (adolescents), respectively.
Concomitant use of Non-Drowsy Sudapro Head Cold 200mg / 30mg Film-coated Tablets with other NSAIDs including cyclo-oxygenase (COX)-2 selective inhibitors should be avoided.
Undesirable effects may be reduced by using the minimum effective dose for the shortest duration necessary to control symptoms (see “Gastro-intestinal effects” and “Cardiovascular and cerebrovascular effects” below).
If symptoms persist beyond the recommended maximum duration of treatment with this medicinal product (4 days for adults and 3 days for adolescents), measures to be taken should be re-evaluated, in particular the possible usefulness of an antibiotic treatment.
Acute rhinosinusitis, suspected to be of viral origin, is defined by moderate intensity, bilateral rhinological symptoms dominated by nasal congestion with serous or puriform rhinorrhea, occurring in an epidemic context. The puriform appearance of rhinorrhea is common and does not systematically correspond to bacterial superinfection.
Sinus pains, during the first days of the illness, are associated with congestion of the sinus mucosa (acute congestive rhinosinusitis) and most often are resolved spontaneously.
In the event of acute bacterial sinusitis, antiobiotic therapy is justified.
Special warnings related to pseudoephedrine hydrochloride:
• The dosage, the recommended maximum duration of treatment (4 days for adults and 3 days for adolescents) and the contraindications must be strictly adhered to (see section 4.8).
• Patients should be informed that treatment must be discontinued if they develop hypertension, tachycardia, palpitations, cardiac arrhythmias, nausea or any neurological signs such as onset or worsening of headache.
Before using this medicinal product, patients should consult their doctor in case of:
• Hypertension, heart disease, hyperthyroidism, psychosis or diabetes.
• Concomitant administration of antimigraine agents, especially ergot alkaloid vasoconstrictors (because of the α-sympathomimetic activity of pseudoephedrine).
• Mixed connective tissue disease – increased risk of aseptic meningitis (see section 4.8).
• Neurological symptoms such as seizures, hallucinations, behavioural disturbances, agitation and insomnia have been described after systemic administration of vasoconstrictors, especially during febrile episodes or on overdose. These symptoms have been more commonly reported in paediatric population.
As a result, it is advisable:
• to avoid administration of Non-Drowsy Sudapro Head Cold 200mg / 30mg Film-coated Tablets either in combination with medicines which can lower the epileptogenic threshold, such as terpene derivatives, clobutinol, atropine-like substances and local anaesthetics, or where there is a history of seizures;
• to adhere strictly to the recommended dosage in all cases and to inform the patients about the risks of overdose if Non-Drowsy Sudapro Head Cold 200mg / 30mg Film-coated Tablets is taken concomitantly with other medicines containing vasoconstrictors.
Patients with urethroprostatic disorders are more prone to develop symptoms like dysuria and urinary retention.
Elderly patients may be more sensitive to the effects on the central nervous system (CNS).
Precautions for use related to pseudoephedrine hydrochloride:
• In patients undergoing scheduled surgery in which volatile halogenated anaesthetics are to be used, it is preferable to discontinue treatment with Non-Drowsy Sudapro Head Cold 200mg / 30mg Film-coated Tablets several days before surgery in view of the risk of acute hypertension (see section 4.5).
• Athletes should be informed that treatment with pseudoephedrine hydrochloride can lead to positive results in doping tests.
Interference with serological testing
Pseudoephedrine has the potential to reduce iobenguane i-131 uptake in neuroendocrine tumors, thus interfering with scintigraphy.
Special warnings related to ibuprofen:
Bronchospasm may be precipitated in patients suffering from, or with a history of bronchial asthma or allergic disease. The product should not be taken with cases of asthma without prior consultation with a doctor (see section 4.3).
Patients who have asthma associated with chronic rhinitis, chronic sinusitis and/or nasal polyposis have a higher risk of allergic reactions when taking acetylsalicylic acid and/or NSAIDs. Administration of Non-Drowsy Sudapro Head Cold 200mg / 30mg Film-coated Tablets may precipitate an acute asthma attack, particularly in some patients who are allergic to acetylsalicylic acid or an NSAID (see section 4.3).
Prolonged use of any type of painkiller for headaches can make them worse. If this situation is experienced or suspected, medical advice should be obtained and treatment should be discontinued. The diagnosis of medication overuse headache (MOH) should be suspected in patients who have frequent or daily headaches despite (or because of) the regular use of headache medications.
Before using this medicinal product, patients should consult their doctor in case of a blood clotting disorder.
Gastro-intestinal bleeding, ulceration or perforation, which can be fatal, has been reported with all NSAIDs at any time during treatment, with or without warning symptoms or a previous history of gastrointestinal events.
The risk of gastro-intestinal bleeding, ulceration or perforation, which can be fatal, is higher with increasing NSAID doses, in patients with a history of ulcer, particularly if complicated with bleeding or perforation (see section 4.3), and in the elderly. These patients should commence treatment on the lowest dose available. Combination therapy with protective agents (e.g. misoprostol or proton pump inhibitors) should be considered for these patients and also for patients taking concomitant low-dose acetylsalicylic acid or other medicinal products likely to increase gastro-intestinal risk (see below and section 4.5).
Patients with a history of gastrointestinal toxicity, especially elderly patients, should report any unusual abdominal symptoms (especially gastrointestinal bleeding) particularly in the initial stages of treatment.
Particular caution is advised in patients receiving concomitant medications which could increase the risk of ulceration or bleeding such as oral corticosteroids, anticoagulants such as warfarin, SSRIs or antiplatelet agents such as acetylsalicylic acid (see section 4.5).
Treatment with Non-Drowsy Sudapro Head Cold 200mg / 30mg Film-coated Tablets should be discontinued immediately if gastro-intestinal bleeding or ulceration occurs.
NSAIDs should be given with care to patients with a history of gastro-intestinal disease (ulcerative colitis, Crohn’s disease) as their condition may be exacerbated (see section 4.8).
Through concomitant consumption of alcohol, active substance-related undesirable effects, particularly those that concern the gastrointestinal tract or the central nervous system, may be increased on use of NSAIDs.
Cardiovascular and cerebrovascular effects:
Due to the pseudoephedrine hydrochloride component the following conditions are contraindicated (see section 4.3): Severe cardiovascular disorders, coronary heart disease (heart disease, hypertension, angina pectoris), tachycardia, hyperthyroidism, diabetes, pheochromocytoma, history of stroke or presence of risk factors for stroke, history of myocardial infarction.
Clinical studies suggest that use of ibuprofen, particularly at a high dose (2400 mg/day) may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke). Overall, epidemiological studies do not suggest that low dose ibuprofen (e.g. ≤ 1200 mg/day) is associated with an increased risk of arterial thrombotic events.
Patients with uncontrolled hypertension, congestive heart failure (NYHA II-III), established ischaemic heart disease, peripheral arterial disease, and/or cerebrovascular disease should only be treated with ibuprofen after careful consideration and high doses (2400 mg/day) should be avoided.
Careful consideration should also be exercised before initiating long-term treatment of patients with risk factors for cardiovascular events (e.g. hypertension, hyperlipidaemia, diabetes mellitus, smoking), particularly if high doses of ibuprofen (2400 mg/day) are required.
Serious skin reactions, some of them fatal, including exfoliative dermatitis, Stevens-Johnson syndrome and toxic epidermal necrolysis, have been reported very rarely in association with the use of NSAIDs (see section 4.8). Patients appear to be at highest risk of these reactions early in the course of therapy: the onset of the reaction occurring in the majority of cases within the first month of treatment. Non-Drowsy Sudapro Head Cold 200mg / 30mg Film-coated Tablets should be discontinued at the first appearance of skin rash, mucosal lesions, or any other sign of hypersensitivity.
Precautions for use related to ibuprofen:
• Elderly: The pharmacokinetics of ibuprofen is not modified by age; no dose adjustment is necessary in the elderly. However, elderly patients should be carefully monitored as they have an increased frequency of NSAID-related undesirable effects, particularly gastro-intestinal bleeding and perforation, which can be fatal.
• Caution and special monitoring is required when administering ibuprofen to patients with a history of gastro-intestinal disease (such as peptic ulcer, hiatus hernia or gastrointestinal bleeding).
• In the initial stages of treatment, careful monitoring of urine output and renal function is required in patients with heart failure, patients with chronically impaired renal or hepatic function, patients taking diuretics, patients who are hypovolaemic as a result of major surgery and, in particular, elderly patients. There is a risk of renal impairment in dehydrated adolescents.
• If visual disturbances occur during the course of treatment, a full ophthalmological examination should be carried out.